Heavy Rain, Marion
- When
- July 7, 3:15 PM EST
- Where
- Marion County, 2.76 mi N of Flemington
- Reported by
- CoCoRaHS
- Coordinates
- 29.460, -82.300
An observer measured 3.05 inches of rainfall within 60 minutes.
High moisture content and slow storm motion producing locally heavy rainfall in Marion County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
High moisture content and slow storm motion producing locally heavy rainfall in Marion County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 1:23 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 PM EDT THU JUL 7 2011 ...ABOVE NORMAL RAIN CHANCES THROUGH THE WEEKEND... .SHORT TERM...HIGH MOISTURE PLUME WILL ROTATE OVER THE AREA FROM THE SOUTH AS A TROPICAL WAVE MOVES ACROSS S FL AND INTO THE EASTERN GOMEX TONIGHT INTO FRI. TAILORED POPS TO REFLECT STRONGER SUBSIDENCE OVER OUR NE GA ZONES AS EVIDENCED BY TAME AFTN CU FIELD...TO CATEGORICAL ACROSS OUR SOUTHERN FL ZONES WHERE SCT TS AND WIDESPREAD SHRA WILL CONTINUE TO DRIFT SLOWLY WESTWARD THROUGH THE EVENING. COULD SEE A FEW STRONG STORMS ACROSS OUR WESTERN GA ZONES AND NORTHERN SUWANNEE RIVER VALLEY THIS AFTN/EVENING WHERE DRIER AIR WILL LIMIT CONVECTIVE DEVELOPMENT BUT ALSO PROMOTE STRONGER DOWNDRAFTS...OTHERWISE SLOW STORM MOTION AND HIGH PWATS AROUND 2 TO 2.5 INCHES WILL CONTINUE HVY RAINFALL AS THE MAIN CONCERN ACROSS OUR SOUTHERN ZONES. FRI INTO SAT MODELS INDICATE THE TROP WAVE DEVELOPING A BROAD SFC WAVE ACROSS THE EASTERN GOMEX AND MOVING NNE INTO EARLY SAT AS UPPER LEVEL FLOW BECOMES MORE SWLY. MOISTURE ALSO INCREASES FROM THE NORTH AS A WEAKENING SFC FRONT SLIDES SOUTHWARD INTO THE REGION. VERY HIGH MOISTURE CONTENT (PWATS 2.25 INCHES + VIA THE SREF) WILL FOCUS ON THE EAST SIDE OF THE GOMEX WAVE TROUGH WHICH WILL PROGRESS ACROSS OUR ZONES THROUGH THE PERIOD. HAVE INCREASED POPS FRI NIGHT INTO SAT ACCORDINGLY INTO THE LIKELY RANGE WITH ACTIVITY PROGRESSING INLAND FROM THE GOMEX LATE FRI NIGHT. LIKELY POPS ARE EXPECTED FOR ALL ZONES SAT WITH NUMEROUS SHRA AND SCT TS. AS THE BROAD SFC LOW DEPARTS LATE SAT SLIGHTLY DRIER (2 INCH PWATS) LINGER ACROSS THE CWA FOR SUN. AGAIN INDICATED AN EARLY START TO PRECIP ACROSS OUR SUWANNEE VALLEY ZONES WITH PREVAILING SWLY FLOW...WITH A SEA BREEZE MERGER ACROSS OUR EASTERN FL ZONES AND GA ZONES BY EVENING. HPC 5-DAY RAINFALL OUTLOOK SUPPORTS A WIDESPREAD 2 INCHES ACROSS OUR CWA...WITH HIGHER AMOUNTS LIKELY IN MANY LOCALES. MOSTLY CLOUDY CONDITIONS WILL KEEP TEMPS IN CHECK WITH HIGHS IN THE LOW 90S TO MID 90S...AND MINS IN THE LOW/MID 70S...HOWEVER HIGH DEW PTS (NEAR 80 DEG TODAY NEAR DAB AND BUNNELL) WILL MAKE IT QUITE STEAMY. .LONG TERM...LOW LEVEL TROUGHING AND HIGH MOISTURE CONTENT WILL CONTINUE ABOVE NORMAL RAIN CHANCES MON...WITH SOME SLIGHTLY DRIER AIR POSSIBLY FILTERING IN FROM THE NNE TUE WHICH WOULD LIMIT POPS ACROSS OUR GA ZONES THROUGH THE END OF THE WEEK WHILE KEEPING A GOOD CHANCE OF AFTN TSRA ACROSS OUR SOUTHERN FL ZONES. TEMPS WILL RANGE FROM THE LOW/MID 90S TO 70S. && .AVIATION...INCREASING TROPICAL MOISTURE MAY BRING MVFR CIGS IN SHRA TONIGHT. WILL KEEP MID LEVEL CIGS FOR NOW AND ALLOW LATER SHIFTS TO TOSS IN MVFR OR IFR IF SHRA APPROACHES. HAVE VCSH FOR GNV THIS AFTN. OTHERWISE BULK OF RAIN WILL ARRIVE AFTER 15Z FRI AND HAVE NOT INCLUDED IN TAFS ATTM. && .MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO SEAS IN OFFSHORE WATERS. EASTERLY SWELLS OF 3-5 FT WITH PERIODS OF 8-9 SECONDS CONTINUE. THE SWELLS ARE RESPONSIBLE FOR MODERATE RIP CURRENT RISK AT THE BEACHES. A TROPICAL WAVE WILL MOVE NORTH ACROSS THE WATERS TONIGHT AND WASH OUT FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS SOUTH OF THE WATERS. LIGHT ESE FLOW TODAY VEERS TO S AND SW AND INCREASES TONIGHT AND INTO THE WEEKEND AS GRADIENT TIGHTENS BETWEEN RIDGE TO THE SOUTH AND FRONT SLOWLY SAGGING SOUTH INTO THE REGION. WINDS BECOME LIGHT AND VARIABLE EARLY NEXT WEEK AS THE FRONT WASHES OUT ACROSS THE WATERS. SCATTERED SHOWERS AND STORMS ARE FORECAST THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 94 75 92 / 20 70 40 70 SSI 77 89 78 91 / 20 50 30 50 JAX 74 91 75 92 / 20 70 40 60 SGJ 75 89 75 92 / 30 70 40 60 GNV 74 89 73 92 / 40 80 40 70 OCF 74 89 74 93 / 50 80 50 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/TRABERT/PRESNALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 334 AM EDT THU JUL 7 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 334 AM EDT THU JUL 7 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...AREAS OF SMOKE ACROSS INLAND SOUTHEAST GEORGIA... ...MODERATE RISK OF RIP CURRENTS... .DAY ONE...TODAY AND TONIGHT... SMOKE FROM THE HONEY PRAIRIE WILDFIRE WILL PUSH WEST OF THE FIRE LOCATION TODAY...MAINLY IMPACTING AREAS ACROSS INLAND SOUTHEAST GEORGIA...INCLUDING THE HOMERVILLE AREA...CLINCH...ECHOLS AND WARE AND ATKINSON COUNTIES. THOSE WITH RESPIRATORY CONDITIONS...AND THOSE SENSITIVE TO THE SMOKE INCLUDING THE ELDERLY...YOUNG CHILDREN AND PETS...SHOULD REMAIN INDOORS AS MUCH AS POSSIBLE. VISIBILITIES OF 1 MILE OR LESS ARE EXPECTED AT TIMES...CREATING HAZARDOUS DRIVING CONDITIONS. ONSHORE FLOW AND INCREASING SWELLS WILL CONTINUE TO ENHANCE THE RISK OF RIP CURRENTS AT LOCAL BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP TODAY. A FEW OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. HIGH TEMPERATURES IN THE LOWER TO MID 90S OVER INLAND AREAS WILL COMBINE WITH INCREASED MOISTURE TO PUSH HEAT INDICES INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON HOURS. DRINK PLENTY OF FLUIDS AND USE EXTRA CAUTION IF SPENDING TIME OUTDOORS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE PERIOD. SLOW MOVING STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL TO REMAIN THE MAIN THREAT...ALTHOUGH A FEW STORMS DAILY COULD BECOME STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. CONTINUED HIGH TEMPERATURES IN THE 90S ALONG WITH INCREASED MOISTURE LEVELS WILL PUSH HEAT INDICES INTO THE 100 TO 105 DEGREE RANGE EACH AFTERNOON THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT THAT WARNINGS ARE ISSUED FOR THEIR LOCATIONS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT THU JUL 7 2011
FLZ036-040-072030-
ALACHUA-MARION-
355 PM EDT THU JUL 7 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL
430 PM EDT...
AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES WEST OF MICANOPY...OR 10 MILES
NORTHEAST OF WILLISTON...MOVING WEST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROCHELLE...REDDICK...
MICANOPY...MCINTOSH...LOWELL...FLEMINGTON AND ARCHER THROUGH 430 PM
EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2928 8240 2949 8240 2948 8253 2963 8261
2961 8222 2929 8218
TIME...MOT...LOC 1955Z 077DEG 13KT 2948 8238
ZIBURAThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
An observer measured 3.05 inches of rainfall within 60 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318706.